MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 2.8MM GUIDE WIRE WITH FLUTES 450MM; PIN, FIXATION, SMOOTH

OBERDORF SYNTHES PRODUKTIONS GMBH 2.8MM GUIDE WIRE WITH FLUTES 450MM; PIN, FIXATION, SMOOTH
Model Number 02.207.001
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 08/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(6).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that the guide wire split during an epiphysiodesis procedure on (b)(6) 2019.A portion of it remains inside the patient; the doctor decided to leave it as osteosynthesis material.During the procedure, all radiological and surgical technique precautions were taken, but the guide wire split anyway.The technical assistant commented that they thought the cutting of the drill bits must be checked, because according to their perception, too much force had to be applied in the step of the drilling and in this step the guide split.This report is for a 2.8 mm guide wire with flutes 450 mm.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
It was further reported that it was the femoral head slip procedure and the broken fragment of the guide wire was remained in the neck of the femur, proximal to the hip.It was also reported that surgeon didn't have enough edge so he had to do more force to drill.Procedure was successfully completed with a surgical delay of thirty (30) minutes.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was conducted.Visual inspection: the guidewire ø2.8 l450 w/flutes sst (part # 02.207.001 lot # h858751) was received at us cq.The distal tip of the device was broken and minorly bent.There were no fragments returned from the breakage.There were light scratches along the shaft of the device.The received condition was consistent with the complaint condition thus the complaint is confirmed.Yes; distal tip of guide wire is broken.Dimensional inspection: drawing: shaft diameter was measured and found to be conforming per relevant drawings.Manufacturing record evaluation: the received guidewire ø2.8 l450 w/flutes sst (part # 02.207.001 lot # h858751) was manufactured at the elmira site on 04-jun-2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Conclusion: the complaint was confirmed for the received guidewire ø2.8 l450 w/flutes sst (part # 02.207.001 lot # h858751) as the distal tip of the device was broken.The device was received with no fragments from the breakage returned.Although no definitive root-cause can be determined, it is possible that the device experienced unintended forces during use.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A device history record (dhr) review was conducted: part number: 02.207.001.Lot number: h858751.Part manufacturing date: 04 june 2019.Manufacturing site: elmira.Part expiration date: n/a.Nonconformance noted: n/a.A review of the device history record revealed no complaint related anomalies.The device history record shows lot h858751 of guide wires with flutes was processed through the normal manufacturing and inspection operations with no rework or nonconformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the component device history record(s) determined the component lot h822010 met all specifications with no issues documented that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material lot h590635 met all specifications with no issues documented that would contribute to this complaint condition.A review of the device history record revealed no complaint related anomalies.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.8MM GUIDE WIRE WITH FLUTES 450MM
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9109116
Report Number8030965-2019-68584
Device Sequence Number3242598
Product Code HTY
UDI-Device Identifier10886982051721
UDI-Public(01)10886982051721
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
PREAMEND
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.207.001
Device Catalogue Number02.207.001
Device Lot NumberH858751
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2019
Initial Date Received by Manufacturer 08/25/2019
Supplement Date Received by Manufacturer09/24/2019
Initial Report FDA Received Date09/24/2019
Supplement Report FDA Received Date10/16/2019
Patient Sequence Number1
Patient Age14 YR
Patient Weight50